MAUDE Adverse Event Report: SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT

SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT
Model Number LATANI02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device manufacture date and lot number is not known at this time.However, should it become available, it will be provided in future reports.
 
Event or Problem Description
It was reported that a patient presented approximately six (6) weeks after a bilateral implant procedure with an abscess along the left lateral nasal wall coincident with the forks of the latera absorbable nasal implant.No problems were reported on either side of the nose during the two-week post implantation follow-up visit or on the right side of the nose at six (6) weeks post implantation.The physician incised and drained the abscess and packed the wound, with the implant in situ.When the physician removed the packing the implant forks came out with the packing material.At approximately eight (8) weeks post implantation the patient returned for follow up with some swelling.The physician removed the remainder of the implant, which had migrated superiorly.

Brand Name
LATERA ABSORBABLE NASAL IMPLANT
Common Device Name
LATERA ABSORBABLE NASAL IMPLANT
Manufacturer (Section D)
SPIROX, INC.
595 penobscot drive
redwood city CA 94063
MDR Report Key7146705
Report Number3011238988-2017-00007
Device Sequence Number19074054
Product Code NHB
UDI-Device Identifier00857037006044
UDI-Public(01)00857037006044
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLATANI02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight73